I HAD FMS in the late 1990s. HAD is the key word.
During that time I got great relief from Ultram during the day and usually 1 Vicodin at night.
I raise horses and run my own repair/decorating business. I got to the point I could only lift about 5lbs. This really made life a PAIN. I was watching the Your Health show on TV and they were discussing fungus in your system and what all it can do. I felt they were talking about me. They suggested taking Nystatin 1 million units and Diflucan 200mg daily for 1 month. I took this info to my doctor who agreed to give it a try. At the 6 week mark I noticed I was not hurting as bad and with each day it was getting better. At about 3 months I could finally do alot of my normal routine. I was able to quite the Ultram and Vicodin.
As far as the Lyrica, be aware of the side effects. My mother-in-law was on it for shingle pain but had to stop it due to edema,sleepiness,dizziness.
Stress is a trigger. You may want to try another mood elevator or just the new meds as when the pain decreases your stress level will too.
Good Luck, hope this helps
Individuals with FMS/CFS usually have multiple infections and treating all infections is an important factor in symptom reduction or resolution of symptoms like in your situation.
It's great that you had a doctor who agreed to this treatment. Great story of inspiration!
Lyrica isn't for everyone and if you noticed being more irritable and frustrated after beginning it, it could be a side-effect. One thing for sure...if it's not working for you then contact your physician and discontinue it. There are some serious side-effects involved with any type of antidep. (see our Health Pages for Lyrica). I discovered that while taking Neurontin, it made me feel deathly ill and caused depression.
Please don't give up on trying to find what is right for you. It takes time and testing. I pray you find something for the pain soon. I know what you are going through and how it feels each day. If you need to talk or vent, PM me anytime or post. We are here for you. Take care.
I have been on about every med they use to treat FMS and my magic combo was amitriptyline and ultram. The amitriptyline helped with the depression I was experiencing as well as the chronic pain. The one side affect to it was is that it makes you sleepy, from what I noticed. I was on Lyrica, and my insurance didn't cover it and was too expensive. I really liked it other then the dry mouth. I was able to go back to the gym and never felt better. How long have you been on it? I just thought I would share my experience with you. Don't give up. It's a long road and there are almost always going to be bumps, but you will get over them! Take care!
I am sorry, my message was meant to go to mngoldie. My brain doesn't quite process things so well.
I've been taking LYRICA 300mg a.m. 450mg p.m. with MS-Contin 20mg 3Xday.I started a lower doses and built up to this,I have also been on Neuronton & Tegretol in the past . The dizziness,confusion & irritability side effects all passed after time although I still get dizzy spells. The sleepyness never passes. Been taking it now 5mths,Dr wants me to spend 12mth on it just to see Guinipig!!! I know it's frustrating ( I've been doing this since I was 6,now 38 ) but the only way to find out if it works is to stick at it for at least 5-7mths.If it works , keep taking it , if it doesn't or the only thing you notice is the side effects talk to your Dr , Hell there are HEAPS of other drugs to try not everything works for everyone. Sorry am I preaching to the choir ? GOOD LUCK.
Thanks Sorry I'm just getting back to this post. My 16yr. old had surgery to remove an 8cm paratubal cyst and my 14 yr. old son has had another bout with kidney stones. Since stress is a trigger for FMS I guess I'll stay on the Lyrica until I can schedule and appointment. I'm still having all of the same symptoms, but feel like the swelling is a little worse and the irritability is terrible, I can't even stand for my "husband" (we aren't married on paper but you know) to even look at me or even speak to me at time; let alone touch me. This is not helping our relationship at all.
I'm so sorry to hear about your children having these medical issues. You certainly didn't the additional stress right now. If you can't get an appt. quicky, please at least call your physician's office and speak with them about the medication. They will be able to advise you and may be able to help you with your anxiety as well.
Please take care and i'll keep you in my prayers.
I've found out that I do better with Lyrica if I eat something first, or drink a glass of milk, whatever. It doesn't always help, but like most of us, I'll take what I can get..lol. There are times I still have to suppliment the Lyrica with a light pain pill or muscle relaxer, but I'm taking fewer and fewer of them each week..yay!!!!!!!!!!
My Rheumy told me that by taking your Lyrica with Vitamin E your tummy won't get as upset.
As I stated somewhere else in here... I'm taking 400 mgs. of Lyrica, it helps with nerve pain and the numbing sensations, although all of it never seems to go away. I was originally diagnosed with Transverse Myletis...then no...I do have neurpathy and Myelopathy and now FM...which I guess might be the same thing. I don't know. The overall muscle pain and everything else pain under my skin...might be helped by Lyrica...but this FM pain is progressing and I don't feel the Lyrica is helping the muscle pain at all anymore..We did try cymbalta for 2 weeks, it helped the pain very little and made me blahhh. I didn't laugh, joke around or care much about anything...and I didn't got potty (you know) for 2 whole weeks. That was fun...;-/ . My doctor said theres a new med coming out in March that we'll try...does anyone know anything about that? I hope they find something soon, I am a happy person at heart...but this is really challenging me. I am keeping my head above water but some days or weeks even its difficult. I was never really sick before this, happy, active and a social butterfly. Now I'm basically home most of the time. I want my life back.